Texas, 2014Flash Flood and Damaging Wind in Texas, May 26, 2014
May 26, 2014 · NWS FWD · 2 events in 1 county or zone
A weakening MCS moved across the southern counties of the CWA. A storm in Leon County produced tree damage and creek flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening MCS moved across the southern counties of the CWA. A storm in Leon County produced tree damage and creek flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 26, 11:15 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, May 26, 11:15 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT MON MAY 26 2014
.AVIATION...
ANOTHER TOUGH FORECAST DAY...WITH MODELS NOT INITIALIZING WELL
THIS MORNING. MOST OF THE GUIDANCE EITHER MISSED OR MISPLACED THE
CONVECTION CURRENTLY OCCURRING NEAR KILLEEN. MORNING SOUNDING
SHOWS A SEMI-TROPICAL KIND OF UNSTABLE ATMOSPHERE IN PLACE.
BUFKIT FORECAST SOUNDINGS SHOW NORTH TX BECOMING UNSTABLE AS
EARLY AS CURRENTLY OR AS LATE AS THIS AFTERNOON AROUND 5 PM...SO
CANNOT RULE OUT TSRA FOR THE METROPLEX AIRPORTS TODAY. GIVEN THE
ONGOING MASS OF CONVECTION SOUTH OF THE AIRPORTS NOW BEGINNING TO
EXPAND EASTWARD...TODAY LOOKS LIKE THE MAIN TSRA ACTION WILL BE
IN CENTRAL TX. THOSE STORMS MAY DISRUPT THE LOW LEVEL MOISTURE
TRANSPORT INTO NORTH TX AND METROPLEX COULD SEE NO TSRA THIS
AFTERNOON EVEN THOUGH GUIDANCE SHOWS ENOUGH INSTABILITY FOR
STORMS. 18Z TAFS CONTINUE TO HAVE LOW CONFIDENCE IN
TIMING/COVERAGE OF AFTERNOON TSRA.
OVERNIGHT INTO TOMORROW MORNING...AS UPPER LOW TRACKS INTO RED
RIVER AREA AN MCS IS FORECAST TO DEVELOP OVERNIGHT AND TRACK INTO
THE METROPLEX AREA NEAR SUNRISE. THIS WOULD LIKELY BRING HEAVY
RAIN AND THUNDER IF THE MCS TRACK DOES INTERSECT THE AIRPORTS. AT
THIS TIME WILL KEEP THE VCTS AND EXPECT TO REFINE THE TIMING
BETTER THIS EVENING WITH THE 00Z MODEL RUNS. 84
&&
.UPDATE...
QUICK UPDATE TO INCREASE POPS IN THE SOUTH TO ACCOUNT FOR THE
ONGOING EASTWARD MOVING COMPLEX. THIS STORM COMPLEX WILL MOST
LIKELY INTERFERE WITH STORM DEVELOPMENT FARTHER NORTH SO WILL KEEP
ONLY LOW CHANCE POPS ELSEWHERE THIS AFTERNOON. IT STILL APPEARS
THAT RAIN/STORM CHANCES WILL INCREASE OVERNIGHT/TUESDAY MORNING
AS THE UPPER LOW MOVES EAST ACROSS THE REGION.
OTHER THAN THE POP ADJUSTMENT...NO MAJOR CHANGES AT THIS TIME.
79
&&
.PREV DISCUSSION... /ISSUED 402 AM CDT MON MAY 26 2014/
WATER VAPOR SATELLITE IMAGERY INDICATED THAT THE UPPER LEVEL LOW
REMAINED OVER NORTH CENTRAL NEW MEXICO/SOUTH CENTRAL COLORADO AS
OF 08Z /3 AM/. THIS SYSTEM WILL MOVE EAST TODAY. THERE IS DECENT
AGREEMENT AMONG THE GFS...ECMWF...CMC AND NAM THAT THIS LOW WILL
MOVE ACROSS THE TEXAS PANHANDLE TONIGHT AND INTO NORTH CENTRAL
TEXAS BY TUESDAY NIGHT. THE MODELS START TO DIVERGE AFTER THE
48/60 HOUR FORECAST PERIOD WITH THE NAM SHIFTING THE SYSTEM
QUICKLY EAST WHILE THE GFS MOVES THE LOW INTO SOUTHEAST TEXAS AND
THE ECMWF AND CMC MOVE IT TO NEAR SHREVEPORT LOUISIANA BY
WEDNESDAY NIGHT. THE LOW SHOULD SINK SOUTH INTO THE GULF BY FRIDAY
BUT AN INVERTED TROUGH IS EXPECTED TO CONTINUE ACROSS TEXAS. AS AN
UPPER LEVEL TROUGH MOVES INTO THE WEST COAST THIS WEEKEND...UPPER
LEVEL RIDGING WILL OCCUR ACROSS WEST TEXAS. RAIN CHANCES WILL
DECREASE OVER THE WEEKEND BUT THERE WILL BE LOW CHANCES ACROSS THE
WEST WITH BETTER CHANCES /30 PERCENT POPS/ ACROSS THE EAST
SATURDAY. SOME LOW CHANCES WILL REMAIN IN THE EAST FOR SUNDAY.
A MCV /MESOSCALE CONVECTIVE VORTEX/ CAN BE SEEN ON RADAR BETWEEN
BURNET AND LAMPASAS AS OF 08Z. THIS SYSTEM WILL MOVE NORTHEAST
ACROSS CENTRAL TEXAS BRINGING SHOWERS AND THUNDERSTORMS THROUGH
MID MORNING ACROSS PARTS OF CENTRAL TEXAS AND THE SOUTHEASTERN
PART OF NORTH TEXAS. SOME LOCALLY HEAVY RAIN WILL ACCOMPANY SOME
OF THE STORMS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE
FORECAST WITH STRONG GUSTY WINDS AND MAYBE SOME 1 INCH HAIL
POSSIBLE. PRECIPITABLE WATER VALUES ARE NEARLY 150 PERCENT OF
NORMAL...AND LOCALLY HEAVY RAIN IS POSSIBLE. WE CONSIDERED A FLASH
FLOOD WATCH FOR THE NORTHWESTERN HALF OF NORTH TEXAS FOR
TONIGHT...BUT HAVE DECIDED TO HOLD OFF FOR NOW. A FLASH FLOOD
WATCH MAY BE NEEDED FOR TUESDAY ACROSS THE CENTRAL AND EASTERN
PARTS OF THE FORECAST AREA. BESIDES THE THREAT OF HEAVY RAIN
TUESDAY...THERE WILL BE A HIGHER CHANCE FOR SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING AS SHEAR AND INSTABILITIES INCREASE
AS THE UPPER LEVEL LOW MOVES ACROSS THE REGION. DAMAGING WINDS AND
LARGE HAIL WILL BE POSSIBLE.
THE SEVERE THUNDERSTORM AND HEAVY RAIN THREATS WILL SHIFT TO OUR
SOUTHEAST WEDNESDAY AS THE UPPER LOW MOVES INTO FAR EAST OR
SOUTHEAST TEXAS. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS MOST OF THE FORECAST AREA THROUGH SATURDAY BUT
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
OVERALL...TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH
THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 84 69 80 68 83 / 40 60 70 50 20
WACO, TX 84 69 80 67 84 / 70 50 70 50 20
PARIS, TX 82 65 76 65 79 / 40 50 70 60 20
DENTON, TX 81 67 80 65 82 / 40 70 70 40 20
MCKINNEY, TX 81 67 78 65 81 / 40 60 70 50 20
DALLAS, TX 83 69 80 68 83 / 40 60 70 50 20
TERRELL, TX 85 72 79 70 82 / 40 50 70 60 20
CORSICANA, TX 84 69 78 67 82 / 50 40 70 60 30
TEMPLE, TX 83 68 79 66 83 / 70 40 60 50 20
MINERAL WELLS, TX 82 66 80 62 83 / 40 70 60 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, May 26, 3:04 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
404 AM CDT MON MAY 26 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
404 AM CDT MON MAY 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
WITH A THREAT FOR HEAVY RAINFALL. THE THREATS WITH THESE
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL LEADING TO MINOR FLOODING. IN
ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY WEST OF INTERSTATE 35/35W. DAMAGING
WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS WITH ANY STRONG
TO SEVERE STORMS BUT SOME HAIL MAY ALSO OCCUR.
IT IS POSSIBLE THAT A COMPLEX OF THUNDERSTORMS COULD AFFECT
LOCATIONS TO THE NORTHWEST OF THE DFW AREA LATE TONIGHT. DAMAGING
WINDS AND FLASH FLOODING WOULD BE THE MAIN THREATS WITH THIS
COMPLEX OF STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR ALL OF THE
REGION. A THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL ALSO
CONTINUE ON TUESDAY. SOME STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS.
THUNDERSTORMS CHANCES CONTINUE FOR THE REMAINDER OF THE
WEEK...MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR.
DEPENDING ON THE AMOUNT OF RAINFALL RECEIVED...FLASH FLOODING MAY
STILL BE A CONCERN ACROSS AREAS OF EAST TEXAS THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING...MAINLY WEST OF INTERSTATE 35/35W.
82/JLD
Thunderstorm Wind, Leon
- When
- May 26, 12:50 PM CST
- Where
- Leon County, 1.43 mi W of Buffalo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 31.469, -96.094
Three 12 trees were knocked down along Highway 164 about half a mile west of I-45.
Flash Flood, Leon
- When
- May 26, 3:15 PM CST to 4:30 PM CST
- Where
- Leon County, 0.69 mi N of Buffalo to 0.92 mi NNW of Buffalo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.480, -96.070
Water was running over Highway 75 north of Buffalo due to an overflowing creek. Up to 3 of rain fell in the area in just a few hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Texas, May 26 to 27, 20141 death · 15 injured · $63,000 · 65 kt wind · 12 events
- Tornado and Hail in North Dakota, May 26, 20149 injured · $2.6 million · EF2 · 20 events
- Tornadoes and Flash Flood in Texas, May 26, 2014$70,000 · EF2 · 15 events
- Wildfire in California, May 26 to 31, 2014$1.0 million · 1 event
- Flash Flooding in Oklahoma, May 26, 2014$175,000 · 2 events
- Tornado and Flash Flood in Texas, May 26, 2014$100,000 · EF0 · 2 events
- Tornado and Hail in Maine, May 26, 2014EF0 · 11 events
- Hail in Montana, May 26, 20142.75 in hail · 9 events
- Hail and Damaging Winds in Florida, May 26, 20141.25 in hail · 8 events
- Tornado and Flooding in Texas, May 26, 2014$3,000 · EF0 · 7 events
- Hail and Damaging Winds in Florida, May 26, 2014$11,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Alabama, May 26 to 27, 2014$4,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522957, 522975.